Alert archive / Idaho / Special Weather Statements in 2013
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 1, 2013, 7:21 PM MDT for Elmore County, Idaho. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 1, 2013, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Boise, ID
County Elmore County, ID
The radar
The Boise radar (KCBX), 57 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:04 PM MDT | NON-TSTM WND GST 49 | Mountain Home, ID | OUTFLOW WIND GUST MOVING UP THE VALLEY HAD A PEAK GUST OF 49 MPH AT THE KMUO ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3551 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS85 KBOI 020121 SPSBOI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 721 PM MDT THU AUG 1 2013 IDZ013-014-028-020200- ADA ID-BOISE ID-OWYHEE ID-ELMORE ID-CAMAS ID- 721 PM MDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL CAMAS COUNTY IN CENTRAL IDAHO... SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO... CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO... NORTH CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO... AND SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO... UNTIL 800 PM MDT. AT 715 PM MDT...THE PUBLIC REPORTED A STRONG OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF BOISE TO 8 MILES NORTHWEST OF GRAND VIEW...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND VISIBILITY DOWN TO ONE HALF MILE IN BLOWING DUST ARE EXPECTED WITH THESE WINDS. THE OUTFLOW BOUNDARY WILL BE NEAR... BOISE STAGE STOP AROUND 720 PM MDT... GRAND VIEW AND CINDER CONE BUTTE AROUND 725 PM MDT... DANSKIN PEAK...PRAIRIE AND MOUNTAIN HOME AFB AROUND 740 PM MDT... MOUNTAIN HOME AROUND 745 PM MDT... TOLLGATE AROUND 750 PM MDT... ANDERSON DAM AROUND 755 PM MDT. LAT...LON 4359 11502 4295 11536 4295 11636 4360 11603 TIME...MOT...LOC 0118Z 270DEG 41KT 4352 11594 4304 11619 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:25 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 1, 2:25 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
225 PM MDT THU AUG 1 2013
.SHORT TERM...TONIGHT THROUGH SATURDAY...A 90+ KNOT JET HELPED TO
INITIATE A LINE OF THUNDERSTORMS OVER THE BOISE/WEST CENTRAL
MOUNTAINS. THE LINE HAS SINCE MOVED OFF TO THE EAST INTO SOUTHWEST
MONTANA. THE NEXT AREA TO WATCH FOR CONVECTION WILL BE ACROSS
EASTERN OREGON. COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW...ALONG
WITH A DIGGING SHORT WAVE...WILL ALLOW CONVECTION TO INITIATE THIS
AFTERNOON. THESE CELLS WILL ALSO BE SUPPORTED BY DAYTIME HEATING.
ALREADY SEEING SOME WEAK CELLS DEVELOPING IN HARNEY AND BAKER
COUNTIES. THE SHOWERS AND THUNDERSTORMS OVER EASTERN OREGON WILL
PROPAGATE TO THE NORTHEAST AS NEW CONVECTION FORMS ACROSS PORTIONS
OF SW IDAHO LATE THIS AFTERNOON AND EVENING. THE AIR MASS WILL BE
TOO DRY/STABLE TO SUPPORT CONVECTION ESSENTIALLY SOUTH OF A
ROME-MOUNTAIN HOME-SUN VALLEY LINE. WE COULD EVEN SEE AN ISOLATED
THUNDERSTORM ROLL TROUGH THE BOISE METRO LATE THIS AFTERNOON OR THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. ALL THE ACTIVITY WILL
DIMINISH LATE TONIGHT BUT COULD LINGER ACROSS THE FAR NORTH
/INCLUDING BAKER CITY AND MCCALL/ THROUGH FRIDAY. THE UPPER TROUGH
WILL LINGER BUT WEAKEN TO OUR NORTH AND WEST THROUGH THE END OF THE
WEEK ALTHOUGH SATURDAY STILL LOOKS TO BE DRY. TEMPERATURES WILL BE
COOLER ON FRIDAY...ONLY IN THE LOW-MID 80S IN THE VALLEYS. TEMPS
WILL BE WARMER ON SATURDAY /CLOSE TO 90F IN THE LOWER VALLEYS/ DUE
TO THE WEAKENING TROUGH AND RISING HEIGHTS.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...UPPER LEVEL RIDGE
REBUILDS BACK OVER THE AREA WHICH WILL GRADUALLY WARM TO ABOVE
NORMAL VALUES THROUGH THE PERIOD. EXPECT MOSTLY CLEAR SKIES DURING
THIS TIME WITH THE EXCEPTION OF A FEW CIRRUS CLOUDS AT TIMES AND A
FEW CUMULUS CLOUDS OVER THE MOUNTAINS EACH AFTERNOON. WEDNESDAY INTO
THURSDAY THE UPPER LEVEL LOW OFF THE WEST COAST BEGINS TO MOVE
INLAND INCREASING CLOUDINESS OVER THE AREA.
&&
.AVIATION...VFR. SCATTERED THUNDERSTORM WILL CONTINUE THROUGH
MIDNIGHT...MAINLY NORTH OF BURNS-BOISE-LOWMAN LINE. EXPECT GUSTY
OUTFLOW WINDS IN EXCESS OF 30 KTS AND HAIL NEAR ANY THUNDERSTORMS.
AREAS SOUTHEAST OF BOISE WILL REMAIN CLEAR AND DRY WITH GUSTY
WESTERLY WINDS. WESTERLY SURFACE WINDS AT 10-15 KTS TODAY. SOUTHWEST
WINDS ALOFT WILL AVERAGE 15 KTS UP THROUGH 10K FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ423-424-426.
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ400>403.
OR...RED FLAG WARNING UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT
ORZ636-637.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....JDS/KA
AVIATION.....JDSHazardous weather outlook, Aug 1, 11:26 AM MDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 1126 AM MDT THU AUG 1 2013 IDZ011>015-028-029-033-ORZ061>064-021730- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE- OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 1126 AM MDT THU AUG 1 2013 /1026 AM PDT THU AUG 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH ESTABLISHED PROCEDURES. IDZ016-030-021730- WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1126 AM MDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 1, 6:37 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 637 PM MDT THU AUG 1 2013 IDZ012-ORZ063-064-020115- CANYON ID-PAYETTE ID-MALHEUR OR- 637 PM MDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MALHEUR COUNTY IN SOUTHEAST OREGON... NORTHWESTERN CANYON COUNTY IN SOUTHWEST IDAHO... AND NORTHWESTERN PAYETTE COUNTY IN SOUTHWEST IDAHO... UNTIL 715 PM MDT. AT 630 PM MDT...DOPPLER RADAR INDICATED A COUPLE OF THUNDERSTORMS OVER NORTHEAST MALHEUR COUNTY. THE STORMS WERE MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... KEENEY PASS... OWYHEE... NYSSA... PAYETTE... FRUITLAND... AND ONTARIO. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4420 11701 4405 11673 4376 11709 4387 11729 TIME...MOT...LOC 0036Z 217DEG 14KT 4389 11711
Special weather statement, Aug 1, 6:55 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 655 PM MDT THU AUG 1 2013 IDZ012>014-020130- ADA ID-CANYON ID-OWYHEE ID-ELMORE ID- 655 PM MDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL ADA COUNTY IN SOUTHWEST IDAHO... SOUTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO... WEST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO... AND NORTH CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO... UNTIL 730 PM MDT. AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG OUTFLOW WINDS EXTENDING FROM KUNA TO 6 MILES NORTHWEST OF SWAN FALLS...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. VISIBILITIES DOWN TO ONE HALF MILE IN BLOWING DUST. THE THUNDERSTORMS WILL BE NEAR... INITIAL POINT...SWAN FALLS AND KUNA AROUND 655 PM MDT... BOISE AROUND 710 PM MDT... BLACKS CREEK RESERVOIR AROUND 710 PM MDT... LUCKY PEAK DAM AROUND 715 PM MDT... BOISE STAGE STOP AROUND 720 PM MDT. LAT...LON 4358 11579 4322 11581 4322 11653 4358 11649 TIME...MOT...LOC 0053Z 270DEG 38KT 4355 11636 4331 11639
Special weather statement, Aug 1, 7:09 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 709 PM MDT THU AUG 1 2013 IDZ012>014-020145- ADA ID-CANYON ID-BOISE ID-GEM ID- 709 PM MDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO... NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO... SOUTH CENTRAL GEM COUNTY IN SOUTHWEST IDAHO... AND WEST CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO... UNTIL 745 PM MDT. AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STAR...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND VISIBILITIES DOWN TO ONE HALF MILE IN BLOWING DUST ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... STAR AND MIDDLETON AROUND 710 PM MDT... FIREBIRD SPEEDWAY AROUND 715 PM MDT... EMMETT AROUND 725 PM MDT... MONTOUR AROUND 740 PM MDT... SWEET...HORSESHOE BEND AND SQUAW BUTTE AROUND 745 PM MDT. LAT...LON 4407 11638 4393 11613 4363 11650 4374 11670 TIME...MOT...LOC 0109Z 218DEG 24KT 4376 11652
Special weather statement, Aug 1, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 721 PM MDT THU AUG 1 2013 IDZ013-014-028-020200- ADA ID-BOISE ID-OWYHEE ID-ELMORE ID-CAMAS ID- 721 PM MDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL CAMAS COUNTY IN CENTRAL IDAHO... SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO... CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO... NORTH CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO... AND SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO... UNTIL 800 PM MDT. AT 715 PM MDT...THE PUBLIC REPORTED A STRONG OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF BOISE TO 8 MILES NORTHWEST OF GRAND VIEW...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND VISIBILITY DOWN TO ONE HALF MILE IN BLOWING DUST ARE EXPECTED WITH THESE WINDS. THE OUTFLOW BOUNDARY WILL BE NEAR... BOISE STAGE STOP AROUND 720 PM MDT... GRAND VIEW AND CINDER CONE BUTTE AROUND 725 PM MDT... DANSKIN PEAK...PRAIRIE AND MOUNTAIN HOME AFB AROUND 740 PM MDT... MOUNTAIN HOME AROUND 745 PM MDT... TOLLGATE AROUND 750 PM MDT... ANDERSON DAM AROUND 755 PM MDT. LAT...LON 4359 11502 4295 11536 4295 11636 4360 11603 TIME...MOT...LOC 0118Z 270DEG 41KT 4352 11594 4304 11619
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:37 PM MDT | Special Weather Statement | BOI | Payette | 38 min |
| Aug 1, 6:55 PM MDT | Special Weather Statement | BOI | Ada | 35 min |
| Aug 1, 7:09 PM MDT | Special Weather Statement | BOI | Gem | 36 min |
| Aug 1, 8:02 PM MDT | Special Weather Statement | BOI | Gooding | 43 min |
| Aug 1, 8:09 PM MDT | Special Weather Statement | BOI | Gooding | 36 min |
| Aug 1, 8:49 PM MDT | Special Weather Statement | BOI | Jerome, Twin Falls | 56 min |
Nearby
Special Weather Statements in Idaho, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.